Visual afterimages and light sensitivity

  • Country:

    USA (United States of America)

  • Age:

    31

  • Gender:

    Male

  • Do you suffer from pre-existing illnesses in the eye:

    No

  • Did you perform any surgery for the eyes:

    No

  • Do you use any eye drops:

    Yes

    Xiidra, preservative free drops in between
  • Do you wear lenses or glasses:

    Yes

    Wore contacts for years have had to go back to glasses due to pain
  • Do you suffer from any diseases in the body:

    No

 

Question

 

 

 

Hi,

I have been having a terrible time with extremely bad afterimages and light sensitivity and a few more things. Have been to many eye doctor and regular doctor even a eye specialist. No one can explain the really bad afterimages and light sensitivity.

I also developed extremely bad eye pain and redness almost overnight. I am being treated for dry eye but isn’t helping yet hoping with everything in me it will.

Is there anything hopefully simple that can cause bad afterimages and light sensitivity?

My afterimages are just looking at light or anything bright and still seeing the shape of it for way longer than normal after looking away. With my eyes open and closed.

Any help is greatly needed and appreciated.

Thank you so much

 

Answer

 

 

 

Thanks for your Question

Light sensitivity and most likely are caused by dry eyes. You used to wear contact lenses which can cause severe dry eyes. Xiidra can be good to treat dry eyes but  it has some side effects such as irritation, eye redness and headache.I would use over the counter  presrvative free lubricant eye drops such as artelac and advance Systane UD every 1-2 hours and with lid hygiene. 

There are also oral medications that can cause dry eyes such as anti histamine, anti depressant, sleeping pills and antihypertensive. If you are taking any oral medications and supplements , make sure they cant cause dry eyes and discuss this issue with your doctor

After image can be explain as fatigue to visual system so working on computer and mobile for a longtime especially in dim light can cause it.

 

Web Eye Clinic
 



Related Questions